Need help with rash PLEASE!

Discussion in 'The Watercooler' started by Lothlorien, Aug 7, 2007.

  1. Lothlorien

    Lothlorien Active Member Staff Member

    Absolutely nothing seems to be providing me with relief. I've been to the dermatologist a couple of times already. Everything they've given me appears to help the first couple of days and then it returns. It's on my chest. I've gotten cotton bras. I've even put sterile gauze pads between my bra and me. I've even tried using peroxide to help kill whatever it is. Doctor tested and said it's not fungus, but this is driving me completely insane! Then he gave me something for a yeast infection....up there??? Didn't help after the first couple of days. It itches and hurts from scratching. Even old strech marks are red and irritated. Help! Any ideas? I've got another appointment with dermadoc tomorrow. What about something oral?
     
  2. tiredmommy

    tiredmommy Site Moderator

    What does the rash look like? Could it be something you are washing with? A reaction to sunscreen? Have you tried calamine lotion and/or benadryl?
     
  3. flutterbee

    flutterbee Guest

    Could you be having an allergic reaction to something? Maybe something you wash with, like TM suggested? I could only use Cheer Free for years with difficult child or she would get rashes. Try using the detergent for babies and see if there is a difference.

    I went through something similar in a different part of my body :redface: years ago. Was put on antibiotics and antifungal medications and like you would get a couple days of relief and then it would return. Many, many trips to the doctor over a period of months. I finally figured out I can't wear pads. Rash went away.

    It might just be a lot of trial and error.
     
  4. flutterbee

    flutterbee Guest

    Oh, Suave liquid body wash does that to me, too. I can use the shampoo and conditioner, but not the body wash.
     
  5. muttmeister

    muttmeister Well-Known Member

    I used to get something like that under my b00bs before I had the reduction surgery. I tried all kinds of stuff on it but I finally cured it with Vicks VapoRub. I stings at first but it finally got rid of it.
     
  6. busywend

    busywend Well-Known Member Staff Member

    Lotrimin antifungal foot powder.

    been there done that.
     
  7. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Does the rash smell at all or get wet quickly?

    I am large and tend to get yeast infections under my "utters" and even under my arms sometimes. The OTC athletes foot creams or sprays help out.
     
  8. flutterbee

    flutterbee Guest

    Utters? :rofl:
     
  9. Lothlorien

    Lothlorien Active Member Staff Member

    It can't be the detergent I use. I only have on the one "Utter". Janet, you crack me up!

    No smell. Not wet. It's red and hot. Similar to eczema. It gets open from me scratching. This started in January.

    I'm gonna try that vicks stuff. I have some of that.

    I have tried Benadryl. TM....remember the leg thing? That's finally gone, but not the "utter".

    I have also tried the Lotrimin. Primary doctor told me that months ago, but just aggravated it more.

    The peroxide seems to dry it up a little. It looks really dry and scaly after doing that, but I did it this morning and tonight it just got worse. I put the cream on after that dermadoc gave me a couple of weeks ago. It finally calmed down a little, but when I get up, it'll be worse again.

    I'm gonna go try that Vicks. If you hear howling, it's me!
     
  10. SRL

    SRL Active Member

    You might ask the derm for a round of prednisone if you can tolerate it. I've had skin issues all my life and whenever I was on prednisone for another reason the skin cleared up beautifully.

    If you can go without a bra around home for a few days it would probably help.
     
  11. Hound dog

    Hound dog Nana's are Beautiful

    I'm sorry, I know your rash isn't the least bit funny, but I cracked up with the Vicks suggestion. :rofl: My Mom had hemorrhoids way back when she was very young, got up in the middle of the night hurting, didn't bother to turn on the light, thought she had the vasoline only to discover it was the Vicks instead. Screamed like a banshee, but never has been bothered by the darn things so many many years later. lmao

    I also had medications give me the type of rash you're describing where you say yours is.

    Janet, I giggled over the "utters". :rofl:

    Hope you can figure it out, or else the Vicks works for ya!

    :flower:
     
  12. susiequte

    susiequte New Member

    Just a thought, but it could be shingles. It usually is just on one side of the body and follows a nerve root. Typically blisters and the main symptom is pain. Some people get it over and over again, especially in times of stress. That wouldn't be any of us now would it????? Let us know!!!
     
  13. Pam R

    Pam R New Member

    Could be yeast as some have suggested.

    Has your sugar/carb intake increased since Christmas?

    I found that when I increased those items, I resumed yeast problems.

    Decreasing the intake (in my case eliminating entirely ALL sweeteners/unprocessed carbs/high fruit intake) and using every day an acidopholus supplement has stopped the yeast dead.

    Let's hope it's not shingles. :thumbsdown:

    Pam R.
     
  14. stepmonster

    stepmonster New Member

    plain, plain cornstarch
     
  15. susiestar

    susiestar Roll With It

    If it is a yeast infection, put plain yogurt on it. Sounds strange, but it works really well. At least for yeast problems in other areas.

    Eating yogurt helps some, but applying the PLAIN yogurt directly to the affected area is very effective.

    Good luck,

    Susie
     
  16. Lothlorien

    Lothlorien Active Member Staff Member

    Dermadoc gave me another prescription for a stronger than ever cortisone cream and some super strong antihistamines that I can only take at night. He said just to take Allegra during the day. He said if it doesn't go away,he wants to biopsy the rash. He said it's very rare, but it could be a developing skin cancer. He doesn't really think it is, but since all this other stuff isn't helping, he'll do the biopsy just to make sure.

    Shingles crossed my mind too, but dermadoc says no. It was also on my legs a few months ago and my arm, but that managed to go away.

    So I'm waiting to have prescription filled and I slathered calamine all over and wrapped it with a 4x4 pad. Right now, it's better.

    I also asked dermadoc about prednisone and he said that it would probably go away initially, but return as soon as I was off of the prednisone.

    Got two warts lasered today too. Surprisingly, I can still type. One is on the tip of my index finger and the other is on the side of my middle finger where you lean you pencil while writing. They are sore, but it's tolerable. I have a bunch of reports to do for tomorrow, before doctor goes on vacation.
     
  17. SRL

    SRL Active Member

    I hope it works out for you, Loth. For me the advantage of the oral prednisone is that it healed enough for me to stop scratching, which was one of the contributing factors. Hopefully the antihistamines will do the trick.
     
Loading...